Q. I have ear pain after removing ear wax. Is it serious?

Answered by
Dr. Baidya Nath Majhi
and medically reviewed by iCliniq medical review team.
Published on Apr 24, 2017

Hello doctor,

I have been suffering from ear pain for the last two days and it has become really serious now. The entire right side of my face has gone numb and I am not able to hear properly in my right ear.

I can listen to some hissing sound. I remember cleaning my ear with my fingers and tried to remove the frozen ear wax. Since then, my ear has been in a very bad condition.

I am a 12th grade student and my exams are very nearby. This has got me really worried. Is it very serious? Please help me. Thank you.

Dr. Baidya Nath Majhi

Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

From your symptoms and history of ear cleaning, it is suggestive of otitis externa with ear wax.

Do not worry too much. It is a soft tissue infection of your ear canal most probably due to finger nail trauma.

You need to take some medication and precautions and it will subside within three days. Hope this will help you and wishing you a faster recovery.


Probable diagnosis:

Otitis externa.

Treatment plan:

1. Avoid entry of water in ear.
2. Avoid putting oil or drops in ear.
3. Take tablet Macpod (Cefpodoxime) 200 mg twice a day.
4. Take tablet Zerodol SP (combination of Aceclofenac, Serratiopeptidase and Paracetamol) twice daily.
5. Have Pan 40 (Pantoprazole) one tablet once a day.
All medication to be taken for five days.

Regarding follow up:

Revert back after five days to an ENT otolaryngologist online.---> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?

Query: Hello doctor, I am 18 years old. What if I have six tablets of 500 mg Paracetamol (Crocin advance) and seven tablets of 500 mg Mefenamic acid (Ponstan forte) at one go (within five minutes)? How bad will it be? What will the side effects be?  Read Full >>


Dr. Smit Uttam Janrao
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This dose is really too high. You should not take medicines like this without a proper prescription from your doctor. You may have an acute liver failure. Stop them right now and take a high-carbohydrate diet for the next five to seven days. ...  Read Full

Is it safe to remove ear wax with earbuds?

Query: Hello doctor, I frequently use earbuds due to itching in my ears since many years. People say it is not good to use earbuds. Please suggest me what should I do when I suffer from itching inside the ear. How do I remove ear wax? I also have a problem in my throat like throat dryness and irritation i...  Read Full >>


Dr. Jagdish Chaturvedi
ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. The itching in your ear is very suggestive of a fungal infection in the ear canal. This is very common and the main symptom is itching. Impacted ear wax can also create itching along with a fungal infection. Since you use earbuds, you may have impacted wax too. So, I ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.